I have been back on thyroid (dessicated/thyroid-s) for 1.5 years.
Until a couple days ago, I was doing great. All of a sudden I am WARM, instead of freezing (before going back on thyroid). I also noted my pulse rate is up in the 60s. I know a 60s hear rate is NORMAL for most people.
I have heart valve issues, (mitral, tricuspid and aortic) from rheumatic fever when I was young. I am on Coreg to keep my heart rate lower to preserve my heart valves and it helps with my Afibs.
I was first put on Armour back in 1971, and had no problems. I have taken thyroid off and on, but when I started having problem Sx a couple years ago I asked my docs to check into it. None would bother, not even my endo.
So based on what I learned here I decide to go back on thyroid again. Due to changes/problems with the new Armour I decided to get Thyroid-s, the closest I could get (w/o jumping too many hoops) to the old Armour. Like I said all was well till a couple days ago. Now instead of freezing at night, suddenly I am baking.
BTW my endo knows I am on 60mg of dessicated thyroid and approved. When we had our discussion about my taking thyroid, he favors synthetic and I prefer what I knew works and had no issues with in the past. After I questioned their NOT testing my thyroid (it was in my diabetes center printed treatment plan) My endo discovered they never even bother testing. I had testing done on my own and my T4 was right at the low boarder, too low for me.
I am debating the best way to try and lower my thyroid dose, w/o creating yet another problem. Remember I am basically on my own with NO real help from my endo (but his nurse has helped, but limited)
-1- take my current dose every other day instead of daily. My endo did offer that it was best to take it the same time of day, morning or evening. This sounds like not the best option and could be a problem.
-2- Order lower dose pills of thyroid-s, I seem to recall they make a 30mg pill, but that could take nearly a month for me to get.
-3 Split the 60mg pills and take it every day. Question is the pills seem to have a coating, so is splitting the pill a problem?
Anyone here have experience with splitting thyroid-s pills or any other suggestions?